MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80164
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly came off the shaft but still attached to the inner lumen or shaft.It was further reported that the pta balloon and the sheath was allegedly removed as one unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2026) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.Complete detachment was noted to the distal end of the catheter shaft.The balloon was broken from the proximal catheter section but attached to the distal catheter section and was inverted.Frayed fibers were noted to the distal end of the balloon.Due to the condition of the device, functional testing was not performed.One photo was provided and reviewed.The photo shows the atlas gold balloon inverted and broken from the catheter shaft at one end but still attached to the inner guidewire lumen.The catheter shaft is seen completely detached with the rest of the detached segment not visible in the picture.Therefore, the investigation is confirmed for the reported break as the balloon is seen broken from the catheter at one end but still attached to the inner guidewire lumen.The investigation is confirmed for the identified detachment as complete circumferential detachment of the catheter shaft was seen.The investigation is also confirmed for the reported removal difficulty as the balloon was observed to be inverted, which would have occurred due to difficulty removing through the sheath.A definitive root cause for the alleged break, removal difficulty, and identified detachment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 08/2026), g3.H11: e1, h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly came off the shaft but was still attached to the inner lumen.It was further reported that the pta balloon was pulled into the sheath and removed very slowly together with the sheath as one unit.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18612645
Report Number2020394-2024-00141
Device Sequence Number2369306
Product Code DQY
UDI-Device Identifier00801741060816
UDI-Public(01)00801741060816
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG80164
Device Lot Number93UH0221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown